Hello AW :-)

I’ve been on Xeljanz for 13 months now (5mg x 2 daily) and have had huge success with it, went from totalis to full regrowth! But sadly 3 weeks ago I discovered a large patch the size of a 50c coin (I’m Australian lol) that tripled in size in the space of a week. Now at the 3 week mark, I’ve noticed rapid shedding reminiscent of when I first started losing my hair 2 years ago (I had a full head of hair and lost it all within 2 months) and I know it’s fairly early but the bald patch also shows no signs of regrowth.

The potential triggers could be a common cold I had around 4 weeks ago and/or the fact that I stopped taking xeljanz for 2 weeks at the end of April (i ran out)

The thing is, I’ve previously had a cold and i’ve gone as long as 5 weeks without taking xeljanz (again, because I ran out - im not great at planning) and didn’t suffer any hairloss! 

Wondering if anyone else has experienced a significant relapse whilst actively taking xeljanz? Did your hair grow back? Did xeljanz stop working entirely for you after a while? Have you also had a relapse after an illness?

Needless to say, I’m spiralling a little bit so interested to hear/read about people’s experiences!

T

Views: 750

Reply to This

Replies to This Discussion

Sorry to hear T, I have not this just empathize and interested. Do you have dermaologist you get  Xeljanz from and maybe could reach out to them. I wonder if could do like monthly reminder app to renew the rx. I try do things with monthly things etc and totally get forgetting. Best and warm regards

Yes, I've had relapses/spots when going a few weeks without it.  Stopped taking it twice for the stupid vax and have a spot that is just now barely recovering.  Doesn't happen every time, but missed days/weeks seem to eventually catch up with you and could lead to a larger relapse.  Sadly, only way I've known to help is more Xeljanz (15 mg a day)  intermittently.  Sounds like this may not be an option for you, and is not medical advice.        I've lost all my hair twice,  first time in 4-6 months at age 39, then about 3-6 months after stopping Xeljanz a few years later.  It's pretty much always about the Xeljanz when it comes to my hair.  I've tried to stop or reduce dosage many times, always with the same result so I don't try that anymore.  

I also take Xeljanz and/or Ilumiant (depending on which one my insurance feels like covering)

 - I have had complete success with both, and complete relapse without them.

if you go to India Mart, they sell generics at a much lower cost, and you can buy in bulk to prevent forgetting to refill

- as far as I can tell, you will need to take them indefinitely to maintain the re-growth

Hi T,

Sorry to hear about your relapse.  I've had a similar experience on ritlecitinib - the Pfizer medication.  It started in June 2022 with mild thinning, then a spot about the same size as yours in November.  That progressed to significant hair loss (like you, I had responded very well to ritlecitinib).  It was very stressful - I empathize. 

I suspect my loss was due to covid (which I had in May 2022) and work stress.  My strategy was to go on an anti-inflammatory diet, including cutting all sugar, alcohol, and white / processed foods.  I think that helped.  I also managed my stress a bit better.  Luckily I've had all of my original regrowth return, and I've admittedly returned to a normal diet. I get little spots that come and go on my body and face, but generally under control. I feel grateful that my hair has come back, but I don't assume I won't have another relapse.  So I may have to repeat my tactics again in the future.

I think alopecia runs in cycles depending on a lot of factors (and we probably don't know the most important of those).  But I think stress, diet, and illness / immune responses are all important.  My advice is to keep taking your medication, and think about what other steps you can take to calm your immune system to allow regrowth to commence.  Do your best not to worry about your current phase of hair loss (which I know is probably almost impossible, but please try).  And if you (hopefully) have regrowth, try to recognize when your alopecia acting up so you can respond quickly (I get tingly / burning sensations where a spot is forming). 

Best of luck to you!

hello sydap did you use another jak before ritlecitib? It is sometimes normal to have relapses; you have to take a course of corticosteroids.

I have been using cibinqo from pfizer for 1 year jak 1 and I have poor hair response

I would like to know if litfulo is the most effective jak for alopecia

RSS

Disclaimer

Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World.

© 2024   Created by Alopecia World.   Powered by

Badges  |  Report an Issue  |  Terms of Service